Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Abnormal period and cramps after stopping birth control. Spotting now. What could this be?

I started taking birth control in September 2012. 3 months later I started spotting for 2 weeks, so I decided to get off the birth control, hoping the spotting would stop. A week later my period comes, but it doesn t seem like a normal period.. it was a thicker consistency. It lasted for a bout 4 days, and then the spotting started back up again...then 2 days after ending me period I start to get excruciating cramps on the lower right side of my stomach (more toward my pelvic bone). The first 3 days were horrible, making it hard to do simple things like sit down, or bend down to put my shoes on. But, then I noticed the pain decreasing after 3 days, and now it is more of a pain in the center of my abdomen . I don t notice the pain so much until I cough, or go to the restroom. (and I m still spotting). What could this be??? I read different possibilities online, such as appendicitis , or pelvic inflammatory disease ..others stated that it s just my body readjusting after coming off the pill.. I m hoping it isn t anything serious
Asked On : Sun, 6 Jan 2013
Answers:  2 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi welcome to Health care magic forum.
Thanks for calling H.C.M.Forum.
You started taking birthcontrole pills, in septembern 2012, 3 months latter,you started spotting, for 15 days and stopped the pills. After 4 days of stoping the pills, you got the period, and it was thick, and followed by spoting , after 2 days, you had severe pain in right lower abdomen, for 3 days, then it come down abit and it is in the center lower abdomen.
While on pills, and after stopping the pills such changes are predictable, but it is not compulsory with every one.
Other possibilities are pelvic inflammation, Urinary tract infection, or stone in the urinary tract, of course may by secondary changes they can occur.
I advise you to consult a gynic surgeon for diagnosis and treatment. you may need to have M.R.I.besides other routine tests for confirmation.
wishing for a quick and comfertable recovery.
Best wishes.
Answered: Mon, 29 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

General Surgeon Dr. M Y Shareef's  Response
Hi there ! From your history and symptoms the following may be considered:
1) Birth control pills are not a hundred percent guarantee against pregnancy. It could be that you might have conceived which was not detected and there was a miscarriage with residual parts of the fetus left in the uterus. This per se can give rise to spotting or abnormal bleeding, and whenever the uterus contracts to empty, this may cause pain in the lower abdomen.
2) Your present symptoms and signs however points to some kind of peritonism, which can occur due to pelvic infection due to retained products of conception which acts a foreign body giving rise to infection. In that case you should get yourself examined by a gynaecologist who may advise you to get your serum HCG and an ultrasound abdomen done which will help in either diagnosing or excluding these aspects and accordingly appropriate management can be inititated.
3) WIthdrawal bleeding once off from the oral contraceptive pills could be a finding, but in this case looks less likely.
4) Appendicitis, UTI, etc are other possible diagnoses which should be kept in mind, but in the present circumstances are less likely excepting for a coincidental co existing pathology.
Hope these points will help you in solving your problem. WIsh you an early reconvery.
Answered: Mon, 29 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor